MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES HEART VALSALVA AORTIC VALVES GRAFT; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES HEART VALSALVA AORTIC VALVES GRAFT; HEART-VALVE, MECHANICAL
Model Number 23VAVGJ-515
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Atrial Fibrillation (1729); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 03/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Clinical information: crd_992 - valved grafts pas, patient site id: (b)(6).It was reported that on (b)(6) 2023, a 23mm sjm masters series valsalva aortic valved graft was chosen for implant.The patient's international normalized ratio (inr) was 1.00 at baseline.The graft was not pre-clotted.The patient was given 4500 ie of heparin in pre-op, and 115000 ie during the procedure.The device was successfully implanted.After the device was implanted and patient was being weaned off bypass, bleeding was observed dorsal to the right coronary artery (rca) on the rca anastomosis.Directly post procedure, the patient's inr was 1.22 and the patient's activated clotting time (act) was 412 seconds.A right coronary artery re-insertion surgery was emergently performed to treat the bleed.A total of three units (1807ml) of blood and/or blood products were administered due to this event.The patient continued to be followed in the clinical study.
 
Additional Manufacturer Narrative
An event of a bleeding observed dorsal to the right coronary artery (rca) on the rca anastomosis was reported.A returned device assessment could not be performed as the device was not returned for analysis.Information from the field indicate that heparin was administered during the procedure and the patient's act at the time of bleeding onset was 412.The field also indicated that the bleeding due to fragile tissue.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined but could have been due to patient anatomy.
 
Event or Problem Description
Clinical information: (b)(6) - valved grafts pas, patient site id: (b)(6).It was reported that on (b)(6) 2023, a 23mm sjm masters series valsalva aortic valved graft was chosen for implant.The patient's international normalized ratio (inr) was 1.00 at baseline.The graft was not pre-clotted.The patient was given 4500 ie of heparin in pre-op, and 115000 ie during the procedure.The device was successfully implanted.After the device was implanted and patient was being weaned off bypass, bleeding was observed dorsal to the right coronary artery (rca) on the rca anastomosis.Directly post procedure, the patient's inr was 1.22 and the patient's activated clotting time (act) was 412 seconds.A right coronary artery re-insertion surgery was emergently performed to treat the bleed.A total of three units (1807ml) of blood and/or blood products were administered due to this event.On (b)(6) 2023, the patient went into atrial fibrillation.Patient was administered amiodarone and had cardioversion.The patient continued to be followed in the clinical study.
 
Additional Manufacturer Narrative
An event of a bleeding observed dorsal to the right coronary artery (rca) on the rca anastomosis was reported.A returned device assessment could not be performed as the device was not returned for analysis.The field also indicated that the bleeding due to fragile tissue.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined but could have been related to fragile tissue due to patient anatomy.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
MASTERS SERIES HEART VALSALVA AORTIC VALVES GRAFT
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16950553
Report Number2135147-2023-02167
Device Sequence Number19658485
Product Code LWQ
UDI-Device Identifier05414734009522
UDI-Public05414734009522
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model Number23VAVGJ-515
Device Catalogue Number23VAVGJ-515
Device Lot Number8509443
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2023
Supplement Date Received by Manufacturer07/07/2023
09/15/2023
Initial Report FDA Received Date05/17/2023
Supplement Report FDA Received Date07/18/2023
10/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age61 YR
Patient SexMale
Patient Weight103 KG
Patient RaceWhite